MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information, results of lot history records review, and referring to known similar events, it was presumed that tensile stress generated with removal had most likely contributed to unraveling of the prowater guide wire.As reported, the tip was assumed to be trapped by the stent when the wire was removed, causing tensile stress to exceed the product design limit.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunction and adverse effects]: breakage of the guide wire.
 
Event or Problem Description
It was reported that a plain old balloon angioplasty (poba) was performed to treat an unspecified lesion in the coronary artery.An asahi prowater guide wire was used to cross through a double-jailed side branch with intent of protecting it prior to post-dilation.The radiopaque portion passed into the side branch but it could not advance further.The operator then tried to retract the wire (this was all prior to any post-dilation/ballooning of the double-jailed area) and it would not retract.The operator tried to free it up by passing a 2.0 balloon over it and it would not.Then with gentle pressure the operator felt the wire give.With further pressure it was able to retrieve the whole wire including the radiopaque tip.After removing it from the patient body, it was clear it had unravelled.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16850693
Report Number3003775027-2023-00049
Device Sequence Number18024791
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)231130(10)201223A02A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberAGH146000
Device Lot Number201223A02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown